How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31322
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I was prescribed lexapro 5mg a few weeks ago but only took

Customer Question

I was prescribed lexapro 5mg a few weeks ago but only took them for two weeks as I did'nt feel well on them I started to have severe pain in my joints and night sweats and suffered from sleepless nights and since then I have experience swelling of both feet with severe pain but only my insteps are swollen I was put on antobitios and anti inflammitiers for 8 days with no improvement and now I have been told to visit a Phisio can you help
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 6 years ago.



Do you have still persisting pain and swelling in feet?

Were any blood work or other investigation done to ascertain the cause of these symptoms?

Do you have persisting night sweats of joint pain?

Any previous significant past medical history or surgery?


Dr. Arun

Customer: replied 6 years ago.
Yes I have severe swelling in both feet but only on my insteps , I had all blood tests done and these were the results I received Cholesteraol 5.9 LDL 3.2 and HDL2.36 Awaiting results for thyroid function I have had a lot of surgery Ie:Hysterectomy & Fullipion Tubes remove at 29 Years two bowel operations and now am suffering with adhensions of the bowel

Yes I have severe pain in joints and sweats I think from the pain

Thank You ,
Expert:  Dr. Arun Phophalia replied 6 years ago.

Thank you, XXXXX XXXXX the further information.


Swelling of feet and ankle on both the sides can be associated because of the following reasons;


1) Venous valvular incompetence

2) Obstruction of the lymphatic outflow

3) Dependent edema which can occur because of the prolonged standing or sitting.

4) Congestive heart failure

5) Kidney diseases

6) Protein deficiency

7) Hypothyroidism

8) Anemia

9) Medications


Your thyroid function tests had been done but you need to get further evaluated for the above conditions and for the cause of your joint pain. Following investigations are required;


Complete blood counts

Sedimentation rate

Complete metabolic panel




Anti-SSA (Ro) or Anti-SSB (La)

Anti-ribosomal P



Lupus anticoagulant

Coombs test



Please feel free for your follow up questions.


Dr. Arun

Customer: replied 6 years ago.
Can you confirm if the lexapro 5mg has aggravated my situation
Expert:  Dr. Arun Phophalia replied 6 years ago.



A cause and effect relationship is definitely there. But it is likely to be either an aggravating or precipitating factor.


It is pleasure and privilege assisting you.


I hope this was helpful to you. If it was, please remember to ACCEPT the answer so I can get compensated for my work. If you have any more questions, please feel free to ask. I am truly privileged to help you, and I want to make sure that you are satisfied with the answer. Good luck!


Dr. Arun

Dr. Arun Phophalia and other Health Specialists are ready to help you